MAUDE Adverse Event Report: KA MEDICAL, LLC MICRO PLUG SET; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

KA MEDICAL, LLC MICRO PLUG SET; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 90002
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed and all lots of micro plug sets shipped to this account have met specification.No prior complaints related to migration have been received.
 
Event or Problem Description
The account alleges that during an off label micro plug implant procedure on a (b)(6) child diagnosed with patient ductus arteriosus (pda), a 5mm micro plug was first successfully deployed, migrated, and embolized within the patient's pulmonary artery.The physician then successfully externalized the device using a snare.A 6 mm micro plug device was then deployed and appeared to be stable.Approximately three hours post procedure, the micro plug migrated and embolized into the patient's pulmonary artery.The physician attempted to externalize the device from the patient using a snare unsuccessfully.The decision was made to leave the device within the patient due to the fact it was not obstructive to blood flow.The patient was then referred to surgery for successful pda ligation.The patient tolerated all procedures very well with no additional consequences to report.Patient was discharged as expected.

Brand Name
MICRO PLUG SET
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
KA MEDICAL, LLC
2890 centre pointe drive
roseville MN 55113
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key13290622
Report Number1721504-2022-00004
Device Sequence Number4547603
Product Code KRD
UDI-Device Identifier00867966000129
UDI-Public867966000129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number90002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Initial Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight3 KG